# SDR 2008FA0000199

- Difficulty date: March 18, 2008
- Submitted: March 18, 2008
- Operation: General aviation
- Aircraft: N12RJ
- Make and model: Cessna 421C
- Aircraft serial: 421C0306
- Aircraft time: 6,657 hours
- Engine: Cont GTSIO520L
- Engine time: 1,748 hours
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Case
- Condition: Cracked
- Location: Rt Engine
- Part time: 1,748 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

REMOVED THIS ENGINE FROM THE RT POSITION FOR SHIPMENT BACK TO RAM AC DUE TO A DAMAGED CASE.  DAMAGE APPEARS TO BE CAUSED BY A FAILED CONNECTING ROD THAT BROKE APART AND PUNCTURED (2) LARGE HOLES IN THE CRANKCASE.  BRIEF ENGINE HISTORY: 347 HOURS PRIOR TO THE FAILURE THE ENGINE DEVELOPED AN OIL LEAK FROM A HAIRLINE CRACK IN THE RT CASE. THE ENGINE WAS SHIPPED TO RAM WHERE IT WAS DISASSEMBLED, CLEANED AND INSPECTED BEFORE GETTING REASSEMBLED USING A SERVICEABLE CRANKCASE, NEW CAMSHAFT, LIFTERS, MAIN AND ROD BEARINGS.
